MAUDE Adverse Event Report: MEDTRONIC IRELAND BTK TURBOHAWK; CATHETER, PERIPHERAL, ATHERECTOMY

MEDTRONIC IRELAND BTK TURBOHAWK; CATHETER, PERIPHERAL, ATHERECTOMY
Model Number THS-SX-C
Medical Device Problem Codes Device Difficult to Setup or Prepare (1487); Detachment of Device or Device Component (2907); Difficult to Advance (2920)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/15/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Image review the customer provided three cine images.Each image has been evaluated.The first image reviewed shows the distal assembly within the vessel over a guidewire.The customer provided two additional cine images, however, neither image could identified a turbohawk component within the vessel.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Product analysis: the turbohawk was returned with a detached cutter driver inside a previously opened pouch which indicated lot 0009537001.No other ancillary devices were included.An inspection of the turbohawk and cutter driver found no damages or anomalies that would appear to have contributed to the reported event.The cutter was advanced within the cutter assembly housing.The length of the housing assembly was approximately 6cm long in accordance with the product labeling tip length of 5.9cm.The cutter was advanced within the housing.The rotating tip guidewire lumen not positioned aligned with the housing.A 0.014" guidewire was front-loaded the distal assembly.The guidewire was able to go through both lumen after aligning the tip assembly with the housing.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Additional information: there was no tip separation at the hinge pin.After the device was prepped, when loading the device into the wire, the device would not stay lined up, with the black line lined up with the black line at the distal tip.The distal white nosecone tip would not line up with the packaging line on the nosecone.When entering the wire, the wire would not go into the correct alignment due to the fact that the distal tip would not lineup, which would cause it to go into the wrong port lumen.The wire kept coming out on the exit port instead of going into the nosecone lumen port.When the new device was prepped, it went over the wire correctly without any problems.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Additional information: no detachment occurred.The device did not enter the patient's body.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
The physician attempted to use a turbohawk device with non-medtronic.014¿ guidewire and 6f sheath to treat a 40mm calcified lesion in the patients left mid popliteal artery.Vessel diameter is reported as 5mm.Moderate degree of calcification and moderate degree of tortuosity reported.The ifu was followed.Size 4 spider embolic protection was used.The vessel was post-dilated.Resistance was felt during advancement, tip was damaged and would not allow device to advance over the guide wire.It was reported that the tip separated at the hinge pin.The procedure was completed using another turbohawk and a nanocross balloon.There was no injury to the patient.

Brand Name
BTK TURBOHAWK
Common Device Name
CATHETER, PERIPHERAL, ATHERECTOMY
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
MDR Report Key9601129
Report Number9612164-2020-00288
Device Sequence Number584856
Product Code MCW
UDI-Device Identifier00643169968226
UDI-Public00643169968226
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K103618
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 04/07/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/13/2022
Device Model NumberTHS-SX-C
Device Catalogue NumberTHS-SX-C
Device Lot Number0009537001
Was Device Available for Evaluation? No
Date Returned to Manufacturer03/03/2020
Initial Date Received by Manufacturer 01/15/2020
Supplement Date Received by Manufacturer01/17/2020
03/05/2020
03/10/2020
03/13/2020
Initial Report FDA Received Date01/17/2020
Supplement Report FDA Received Date01/20/2020
03/09/2020
03/11/2020
04/07/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age75 YR
Patient Weight127